Integrality gap analysis for bin packing games

Share/Save/Bookmark

Kern, W. and Qiu, X. (2012) Integrality gap analysis for bin packing games. Operations research letters, 40 (5). pp. 360-363. ISSN 0167-6377

[img] PDF
Restricted to UT campus only
: Request a copy
218kB
Abstract:A cooperative bin packing game is an $N$-person game, where the player set $N$ consists of $k$ bins of capacity 1 each and $n$ items of sizes $a_1,\dots,a_n$. The value $v(S)$ of a coalition $S$ of players is defined to be the maximum total size of items in $S$ that can be packed into the bins of $S$. We analyze the integrality gap of the corresponding 0–1 integer program of the value $v(N)$, thereby presenting an alternative proof for the non-emptiness of the 1/3-core for all bin packing games. Further, we show how to improve this bound $\epsilon\leq1/3$ (slightly) and point out that the conclusion in Matsui (2000) [9] is wrong (claiming that the bound 1/3 was tight). We conjecture that the true best possible value is $\epsilon=1/7$. The results are obtained using a new “rounding technique” that we develop to derive good (integral) packings from given fractional ones.
Item Type:Article
Copyright:© 2012 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/82139
Official URL:http://dx.doi.org/10.1016/j.orl.2012.06.007
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page